Indiana, 2019Damaging Wind in Indiana, June 30, 2019
June 30, 2019 · NWS PAH · 1 event in 1 county or zone
A line of thunderstorms sank southward across southwest Indiana, producing isolated damaging wind gusts. The thunderstorm complex moved southward on the east side of a mid-level high centered over Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms sank southward across southwest Indiana, producing isolated damaging wind gusts. The thunderstorm complex moved southward on the east side of a mid-level high centered over Missouri. A warm, moist, and unstable air mass provided a favorable environment for the storms to maintain their intensity into the lower Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 5:17 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 30, 5:17 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
617 PM CDT Sun Jun 30 2019
.UPDATE...
Issued at 612 PM CDT Sun Jun 30 2019
Updated aviation section for 00z TAF issuance.
&&
.SHORT TERM...(Tonight through Tuesday night)
Issued at 149 PM CDT Sun Jun 30 2019
There is some convection beginning to fire on the periphery of the
dome of high pressure, well off to our northeast. The north-
northwesterly flow aloft will allow this action to slide south-
southeastwardly during the continuing heat of day hours, which
may yield some westward allowance for diurnally fueled development
as well. As a result, we will have our (mainly) north-northeast
counties with a Pop for the later afternoon/evening hours. This
includes the area under the Day1 Marginal Risk, as such extreme
instability, even lacking any forcing, might produce a damaging
wind threat.
Beyond that, little has changed in the short term portion of the
forecast. We remain high dominated, and heat indices are the
primary daytime hazard, with or without (audible) pops. Monday
should be slightly warmer/drier under the dome, with silent pops,
and a dirtying ridge may lead to a few more clouds, and audible
pops Tuesday. Heat index both days flirt with or exceed 100, but
particularly Monday afternoon.
.LONG TERM...(Wednesday through Sunday)
Issued at 149 PM CDT Sun Jun 30 2019
The upper level ridge and surface high pressure will begin to break
down on Wednesday with the upper level flow becoming more zonal.
This will mean increasing chances for mainly diurnal precipitation.
Southwesterly flow at the surface will keep high temperatures up
around 90 degrees with heat indices flirting with the 100 degree
mark. Sites with fewer clouds could see 100 to 103 degrees on any
given day through Saturday. Sunday will see an increase in cloud
cover slightly limiting afternoon heating.
With a less amplified flow comes opportunities for weak impulses to
move across the area periodically increasing more focused chances
for showers and thunderstorms. While the models disagree on when and
where, have better chance pops for Friday and Saturday into Sunday.
&&
.AVIATION...
Issued at 612 PM CDT Sun Jun 30 2019
Large area of thunderstorms heading south will affect
KMVN/KEVV/KOWB between 01z-06z with heavy rain and gusty winds,
with MVFR cigs/vsbys likely with brief IFR conditions possible.
After this complex dissipates, all sites can expect VFR conditions
with light and variable winds.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
AVIATION...RST
Hazardous weather outlook, Jun 30, 5:49 PM CST, 46 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
649 PM CDT Sun Jun 30 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-020000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
649 PM CDT Sun Jun 30 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Tonight
A line of strong to severe thunderstorms will move south across
southwest Indiana, southern Illinois, and northwest Kentucky this
evening. Some damaging wind gusts are possible along this line.
Refer to Severe Thunderstorm Watch 472 for more details. The line
is forecast to weaken or dissipate before it reaches southeast
Missouri and the Purchase area of western Kentucky.
Details on continued river flooding can be found by referencing
the latest river flood warnings and statements.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The chance for thunderstorms will increase a bit each day
Wednesday through Sunday, but still should be focused primarily
during the heat of the day. The main thunderstorm hazards look to
be lightning and locally heavy rainfall.
The heat index will top out around 100 degrees each afternoon.
Refer to the latest river flood statements and warnings for
details on continued river flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation has been requested in the Severe Thunderstorm
Watch area.
York
In the hours before
Special weather statement, Jun 30, 5:38 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Paducah KY
638 PM CDT Sun Jun 30 2019
ILZ076>078-INZ081-082-087-088-KYZ019-010045-
Edwards IL-Wabash IL-Wayne IL-Warrick IN-Gibson IN-Spencer IN-
Pike IN-Daviess KY-
638 PM CDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...WABASH...EDWARDS...
WARRICK...SPENCER...GIBSON...PIKE AND NORTHEASTERN DAVIESS COUNTIES
UNTIL 745 PM CDT...
At 638 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Edgewood to 8 miles east of Vincennes to near
Winslow to 10 miles west of English. Movement was south at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Petersburg around 705 PM CDT.
Dale around 710 PM CDT.
Santa Claus around 715 PM CDT.
Oakland City and Winslow around 720 PM CDT.
Grandview and Cisne around 735 PM CDT.
Lynnville around 740 PM CDT.
Fairfield, Wayne City and Folsomville around 745 PM CDT.
Other locations impacted by these storms include Mount Erie,
Jeffersonville, Browns, Waitman, Keensburg, Johnsonville, Keenes,
Golden Gate, Spurgeon and Gentryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southeastern Illinois...southwestern Indiana...and
northwestern Kentucky.
LAT...LON 3857 8765 3851 8765 3847 8775 3842 8774
3854 8743 3851 8730 3854 8711 3821 8707
3821 8679 3800 8677 3793 8698 3788 8689
3785 8691 3785 8695 3810 8747 3817 8747
3817 8768 3826 8799 3826 8870 3861 8870
TIME...MOT...LOC 2338Z 343DEG 28KT 3891 8869 3868 8735 3838 8715 3836
8665
RSTLocal storm report, Jun 30, 6:15 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
715 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG MOUNT CARMEL 38.42N 87.77W
06/30/2019 WABASH IL 911 CALL CENTER
TREES BLOWN DOWN, INCLUDING ONE ON A HOUSE.
&&
MYThunderstorm Wind, Vanderburgh
- When
- June 30, 6:35 PM CST to 6:45 PM CST
- Where
- Vanderburgh County, 5 mi W of Darmstadt to 0.54 mi E of Evansville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Trained Spotter
- Coordinates
- 38.100, -87.672
Strong thunderstorm winds pushed southward across the Evansville metro area. Large tree limbs up to 8 inches in diameter were down on the east side of Evansville. A tree was down several miles west of Darmstadt. Several hundred utility customers were without power in the county. The peak wind gust at the Evansville airport was 55 mph, however the airport was outside the damage area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 30, 20192 deaths · 1 event
- Hail and Damaging Winds in Illinois, June 30, 20191 death · $363,000 · 1.75 in hail · 37 events
- Hail and Damaging Winds in Connecticut, June 30, 20191 death · $31,000 · 1 in hail · 12 events
- Heat in Iowa, June 30, 20191 death · 11 events
- Flash Flooding and Flood in West Virginia, June 30, 2019$1.1 million · 3 events
- Hail and Damaging Winds in New York, June 30, 2019$106,000 · 1 in hail · 34 events
- Damaging Winds in Iowa, June 30, 20194 injured · 87 kt wind · 44 events
- Damaging Winds in North Carolina, June 30, 2019$188,000 · 50 kt wind · 9 events
- Hail and Damaging Wind in Colorado, June 30, 20198 injured · 1.75 in hail · 5 events
- Damaging Winds in Wisconsin, June 30, 2019$98,000 · 61 kt wind · 21 events
- Hail and Damaging Winds in Indiana, June 30, 2019$73,000 · 1 in hail · 23 events
- Damaging Winds in Iowa, June 30, 2019$71,000 · 59 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829062.